I got a small sore spot on the inside of my lower lip. I've gotten this before. I used both Orajel and Anbesol (probably more than I should have) as well as Orajel mouthwash. I seem to have some side effects but I don't think they are life threatening. There is some swelling on the sides of my tongue and it's a little sore. I have white sores on the sides of my mouth behind the molars, between top and bottom. I'm having trouble trying to clear my throat (feels like a drink went down the wrong way and I can't cough it out - it's very uncomfortable). There is nothing like difficulty breathing, dizziness, cyanosis or headaches. Do these symptoms sound like an allergic reaction to benzocaine?
Orajel/Anbesol (benzocaine) allergy/side effects?
Question posted by Deviladublin on 3 July 2022
Last updated on 3 July 2022
Anbesol Gel side effects
Anbesol Gel used in the mouth may cause a condition in which the oxygen in your body tissues can become dangerously low. This is a potentially fatal condition called methemoglobinemia (met-HEEM-oh glo-bin-EE-mee-a). This condition may occur after only one use of benzocaine or after several uses.
Signs and symptoms may occur within minutes or up to 2 hours after using Anbesol Gel in the mouth or throat. GET EMERGENCY MEDICAL HELP IF YOU HAVE:
a headache, tiredness, confusion;
feeling light-headed or short of breath; and
pale, blue, or gray appearance of your skin, lips, or fingernails.
Get emergency medical help if you have signs of an allergic reaction to Anbesol: hives; difficult breathing; swelling of your face, lips, tongue, or throat.
Stop using Anbesol Gel and call your doctor at once if you have:
severe burning, stinging, or sensitivity where the medicine is applied;
swelling, warmth, or redness; or
oozing, blistering, or any signs of infection.
Common Anbesol Gel side effects may include:
mild stinging, burning, or itching where the medicine is applied;
skin tenderness or redness; or
dry white flakes where the medicine was applied.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.